Alert archive / California / High Wind Watches in 2013
High Wind Watch 9, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Sep 23, 2013, 1:12 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Sep 25, 2013, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 1:12 PM PDT (20:12 UTC)
- In effect from
- Sep 25, 2013, 12:00 PM PDT
- Expired
- Sep 24, 2013, 12:57 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS76 KSGX 232012 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 112 PM PDT MON SEP 23 2013 ...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS EARLY WEDNESDAY MORNING THROUGH THURSDAY MORNING... .ONSHORE FLOW WILL RETURN TUESDAY...AND STRENGTHEN DURING THE DAY TUESDAY...RESULTING IN LOCAL 40 TO 50 MPH WIND GUSTS LATE TUESDAY AFTERNOON THROUGH TUESDAY EVENING IN FAVORED MOUNTAIN PASSES AND CANYONS. A DEEPENING TROUGH OF LOW PRESSURE WILL MOVE INTO CENTRAL CALIFORNIA AND NEVADA LATE TUESDAY NIGHT INTO WEDNESDAY...RESULTING IN EVEN STRONGER ONSHORE FLOW. BY EARLY WEDNESDAY MORNING...LOCAL WIND GUSTS TO 55 MPH COULD OCCUR IN FAVORED MOUNTAIN PASSES AND CANYONS...AND BY WEDNESDAY EVENING...WE COULD SEE WIDESPREAD GUSTS OF 55 TO 60 MPH...WITH LOCALLY HIGHER GUSTS IN THE MORE WIND-PRONE MOUNTAIN AND DESERT LOCATIONS. CAZ055-056-058-060>062-240900- /O.NEW.KSGX.HW.A.0009.130925T1000Z-130926T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 112 PM PDT MON SEP 23 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH. FAVORED PASSES AND CANYONS COULD SEE A GUST OR TWO TO 70 MPH AT TIMES. * TIMING...EARLY WEDNESDAY MORNING THROUGH THURSDAY MORNING. WINDS ARE LIKELY TO PEAK WEDNESDAY EVENING. * LOCATIONS...MOUNTAIN RIDGE-TOPS...DESERT SLOPES...AND INTO THE ADJACENT DESERT AREAS...INCLUDING THROUGH THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE-8 IN SAN DIEGO COUNTY. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL LIGHTEN DURING THE DAY THURSDAY...AND THEN TURN TO THE NORTHEAST AND EAST LATE THURSDAY NIGHT THROUGH SATURDAY MORNING...WITH GUSTS OF 25 TO 35 MPH AND LOCAL GUSTS TO 50 MPH IN THE MOUNTAINS AND COASTAL FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HARRISON
3 follow-up statements
491 WWUS76 KSGX 240421 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 921 PM PDT MON SEP 23 2013 ...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS TUESDAY EVENING THROUGH THURSDAY MORNING... .A DEEPENING TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST AND STRENGTHENING ONSHORE SURFACE PRESSURE GRADIENTS TUE AFTERNOON INTO WEDNESDAY WILL BRING GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS. BY TUESDAY EVENING..LOCAL WIND GUSTS COULD REACH 55 MPH...MAINLY BELOW THE BANNING PASS AND ON THE FAVORED DESERT MOUNTAIN SLOPES. WINDS WILL PEAK WED AFTERNOON AND EVENING WHEN LOCAL GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. WINDS WILL GRADUALLY WEAKEN DURING THE DAY THURSDAY. CAZ055-056-058-060>062-241300- /O.EXT.KSGX.HW.A.0009.130925T0300Z-130926T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 921 PM PDT MON SEP 23 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS 55 TO 65 MPH. * TIMING...TUESDAY EVENING THROUGH THURSDAY MORNING....PEAKING WEDNESDAY AFTERNOON AND EVENING. * LOCATIONS...MOUNTAIN RIDGE-TOPS...DESERT SLOPES AND FOOTHILLS..INCLUDING THROUGH THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE-8 IN SAN DIEGO COUNTY. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AND THEN TURN TO THE NORTHEAST AND EAST FRIDAY MORNING. LOCAL GUSTS OF 35 TO 50 MPH ARE POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS AT TIMES THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
398 WWUS76 KSGX 241026 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 326 AM PDT TUE SEP 24 2013 ...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS FOR WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE WEST WILL BRING STRONGER ONSHORE FLOW WITH LOCALLY STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR WEDNESDAY INTO THURSDAY. STRONGEST WINDS ARE EXPECTED FOR WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT WITH ISOLATED GUSTS TO 65 MPH. CAZ055-056-058-060>062-242100- /O.EXT.KSGX.HW.A.0009.130925T1900Z-130926T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 326 AM PDT TUE SEP 24 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * TIMING...WINDS INCREASING WEDNESDAY WITH STRONGEST WINDS FOR WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. WINDS SUBSIDING THURSDAY MORNING. * LOCATIONS...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
792 WWUS76 KSGX 241957 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1257 PM PDT TUE SEP 24 2013 ...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS FOR WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING... .ONSHORE FLOW WILL CONTINUE TO STRENGTHEN DURING THE DAY TODAY...RESULTING IN LOCAL 40 TO 50 MPH WEST WIND GUSTS LATE THIS AFTERNOON THROUGH THIS EVENING IN FAVORED MOUNTAIN PASSES AND CANYONS. A DEEPENING TROUGH OF LOW PRESSURE WILL MOVE INTO CENTRAL CALIFORNIA AND NEVADA WEDNESDAY...RESULTING IN EVEN STRONGER ONSHORE FLOW. BY WEDNESDAY...WE SHOULD SEE WESTERLY WIND GUSTS OF 55 MPH...AND ISOLATED 65 MPH GUSTS IN THE MORE WIND-PRONE MOUNTAIN AND DESERT LOCATIONS. STRONGEST WINDS WILL OCCUR WEDNESDAY EVENING. WINDS WILL WEAKEN DURING THE DAY THURSDAY. CAZ055-056-058-060>062-250500- /O.UPG.KSGX.HW.A.0009.130925T1900Z-130926T1500Z/ /O.NEW.KSGX.HW.W.0013.130925T1900Z-130926T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1257 PM PDT TUE SEP 24 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 8 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * TIMING...WINDS INCREASING WEDNESDAY WITH STRONGEST WINDS FOR WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. WINDS WILL SUBSIDE THURSDAY MORNING. * LOCATIONS...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. PEAK WIND GUSTS IN THE NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS AND NORTH AND EAST OF INTERSTATE 10. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL LIGHTEN DURING THE DAY THURSDAY...AND THEN TURN TO THE NORTHEAST AND EAST LATE THURSDAY NIGHT THROUGH SATURDAY MORNING...WITH GUSTS OF 25 TO 35 MPH AND LOCAL GUSTS TO 50 MPH IN THE MOUNTAINS AND COASTAL FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX HARRISON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Sep 23, 9:18 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 23, 9:18 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 918 AM PDT MON SEP 23 2013 .SYNOPSIS... BUILDING HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING MUCH WARMER WEATHER TODAY AND CLEAR SKIES. A COOLING TREND WILL BEGIN TUESDAY AS FLOW TURNS ONSHORE...WITH LOW CLOUDS AND FOG POSSIBLY RETURNING ALONG THE COAST TUESDAY NIGHT INTO WEDNESDAY MORNING. A TROUGH OF LOW PRESSURE PASSING BY JUST TO THE NORTH WILL BRING MORE SIGNIFICANT COOLING...ALONG WITH STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS...WEDNESDAY INTO THURSDAY. THE MARINE LAYER WILL ALSO DEEPEN A LOT...WITH STRATUS MOVING DEEP INTO THE INLAND VALLEYS WEDNESDAY NIGHT INTO EARLY THURSDAY AND POSSIBLY BRINGING SOME DRIZZLE. A RETURN OF OFFSHORE FLOW WITH DRYING...WARMING AND MOSTLY CLEAR SKIES FRIDAY INTO SATURDAY AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. PLEASANT WEATHER SUNDAY INTO EARLY NEXT WEEK WITH TEMPERATURES NEAR NORMAL. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SURFACE HIGH PRESSURE OVER THE GREAT BASIN HAS BROUGHT SOME WEAK TO MODERATE OFFSHORE FLOW THIS MORNING...WITH LOCAL GUSTS IN THE 25-40 MPH RANGE IN THE MOUNTAINS. CURRENTLY...THE OFFSHORE PRESSURE GRADIENT FROM SAN DIEGO TO TONOPAH IS 6.8 MB. THE OFFSHORE WINDS HAVE ALSO EXTINGUISHED THE MARINE LAYER...RESULTING IN CLEAR SKIES THROUGHOUT SOUTHERN CALIFORNIA. THUS...WITH THE OFFSHORE FLOW AND CLEAR SKIES...TEMPERATURES SHOULD RISE BY BY 10 TO 15 DEGREES TODAY COMPARED TO YESTERDAY FOR MOST INLAND AREAS...AND BY 5 TO 10 DEGREES FOR THE COAST. LOCAL WRF ALSO SHOWS PRETTY MUCH NO MARINE LAYER TONIGHT EITHER...EXCEPT FOR POSSIBLY SOME PATCHES ALONG THE COAST LATE IN THE NIGHT. PRESSURE GRADIENTS SHOULD TREND ONSHORE LATER TODAY INTO TUESDAY AS THE HIGH PRESSURE OVER THE GREAT BASIN WEAKENS. IT IS NOT UNTIL TUESDAY NIGHT/WEDNESDAY MORNING THAT THE LOW CLOUDS AND FOG MAY RETURN TO THE COAST. INCREASING ONSHORE PRESSURE GRADIENTS WILL ALSO BRING SOME GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS LATE TUESDAY. AS WE GET INTO LATE TUESDAY...A TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST...AND START TO DEEPEN AND DIG INTO CENTRAL CALIFORNIA AND NEVADA WEDNESDAY INTO THURSDAY. MODELS ARE IN GOOD AGREEMENT SHOWING THE ONSHORE PRESSURE GRADIENTS FROM SAN DIEGO TO LAS VEGAS INCREASING TO 7-8 MB WEDNESDAY INTO EARLY THURSDAY...PEAKING 00Z THURSDAY AT 10-11 MB. ALSO...LOCAL WIND GUIDANCE SHOWS WESTERLY WIND GUSTS INTO THE MID 60S THROUGH THE MOUNTAIN PASSES AND CANYONS DURING THAT TIME...AND THERE IS ALSO SOME DECENT UPPER LEVEL SUPPORT WITH WESTERLY 700 MB WINDS OF 25-40 KNOTS AND WESTERLY 850 MB WINDS OF 15-30 KNOTS. CONSIDERING ALL THIS...MAY NEED TO ISSUE A HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS. THE TROUGH WILL ALSO BRING GOOD COOLING...AS TEMPERATURES FALL DOWN TO 10 TO 15 DEGREES BELOW NORMAL ON WEDNESDAY AND THURSDAY. THE MARINE LAYER WILL DEEPEN SIGNIFICANTLY AS WELL...AS STRATUS FILLS DEEP INTO THE INLAND VALLEYS...WITH DRIZZLE POSSIBLE. AFTER THE TROUGH MOVES OFF TO THE EAST LATE THURSDAY INTO FRIDAY...HIGH PRESSURE WILL BEGIN TO REBUILD INTO THE GREAT BASIN...AND ONCE AGAIN BRING OFFSHORE FLOW TO THE REGION THROUGH EARLY SATURDAY. THIS WILL RESULT IN A WARMING AND DRYING TREND FOR FRIDAY AND SATURDAY...AND LOCAL NORTHEAST GUSTS OF 30-45 MPH IN THE MOUNTAINS. THE OFFSHORE FLOW WILL ALSO SCOUR OUT THE NIGHT AND MORNING MARINE LAYER CLOUDS ONCE AGAIN. THE OFFSHORE FLOW WILL WEAKEN BY LATE SATURDAY...AND SOUTHERN CALIFORNIA WILL BE STUCK IN A MOSTLY NEUTRAL FLOW PATTERN SUNDAY INTO MONDAY...WITH ZONAL FLOW ALOFT. BY THEN...TEMPERATURES WILL HAVE RISEN TO NEAR NORMAL LEVELS FOR THIS TIME OF YEAR. THE NIGHT AND MORNING MARINE LAYER CLOUDS MAY STILL BE ABSENT...ACCORDING TO THE GFS AND ECMWF. && .AVIATION... 231617Z...NO RESTRICTIONS TO CLOUDS OR VISIBILITY EXPECTED FOR NEXT 24 HOURS. ONLY AVIATION WEATHER CONCERN WOULD BE MOGR UDDFS OVER AND W OF MTNS DUE TO EAST WINDS 15-20KT. MOS GUIDANCE FOR COASTAL AIRPORTS DID SHOW A BRIEF PERIOD OF LOW CIGS/VSBY CENTERED AROUND 24/1500 UTC. HOWEVER THIS DISCOUNTED AS SHOULD STILL HAVE PREVAILING OFFSHORE FLOW OVERNIGHT AND LARGE TEMP/DEWPOINT SPREADS AT ALL AIRPORTS. && .MARINE... MAY NEED SMALL CRAFT ADVISORIES WEDNESDAY AND WEDNESDAY NIGHT OVER OUTER COASTAL WATERS ASSOCIATED WITH APPROACH AND PASSAGE OF NEXT FRONTAL TROUGH. COMBINED SEAS OUTER WATERS BUILD TO JUST UNDER 10 FEET. OVER INNER WATERS EXPECT WNW SWELL AROUND 4 FT 10 SECONDS TO PRODUCE ELEVATED SURF ALONG SOUTHERN SAN DIEGO COUNTY BEACHES WEDNESDAY AND THURSDAY. && .FIRE WEATHER... WEAK TO MODERATE OFFSHORE FLOW...WITH NORTHEAST WIND GUSTS TO OF 25-40 MPH HAVING OCCURRED THIS MORNING...WILL GRADUALLY DIMINISH THROUGH THE DAY AS RELATIVE HUMIDITIES FALL INTO THE TEENS IN MOST INLAND AREAS. POOR TO MODERATE RECOVERY EXPECTED TONIGHT. FLOW WILL TREND MORE ONSHORE WITH INCREASING HUMIDITIES TUESDAY...AND ESPECIALLY WEDNESDAY THROUGH EARLY THURSDAY...AS A TROUGH PASSES BY TO THE NORTH. WESTERLY WINDS WITH THE TROUGH WILL BE QUITE STRONG IN FAVORED PASSES AND CANYONS. OFFSHORE FLOW WILL DEVELOP AGAIN FRIDAY INTO EARLY SATURDAY...RESULTING IN MUCH DRIER AIR AND LOCAL NORTHEAST GUSTS OF 30 TO 45 MPH...INCREASING THE FIRE WEATHER DANGER. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...HARRISON AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Sep 23, 6:49 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 649 AM PDT MON SEP 23 2013 CAZ055-056-058-060>062-241300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 649 AM PDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY INTO EARLY THURSDAY...STRONG WESTERLY WINDS WITH SOME GUSTS OF 60 MPH OR GREATER POSSIBLE ON THE DESERT SLOPES...THROUGH THE PASSES...AND ALONG MOUNTAIN RIDGE-TOPS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST...AND STRONG CROSS WINDS ON SOME ROUTES WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-048-050-057-PZZ750-775-241300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 649 AM PDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. HARRISON
Nearby
High Wind Watches in California, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.